Alert archive / New York / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 53, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Jun 21, 2007, 2:48 PM EDT for Jefferson County, New York. It was in force for 72 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2007, 2:48 PM EDT (18:48 UTC)
- Expired
- Jun 21, 2007, 4:00 PM EDT
- In force
- 72 min
- Issued by
- NWS Buffalo, NY
- Area
- Counties, with a storm outline in the text
County Jefferson County, NY
The radar
The Ft Drum radar (KTYX), 62 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 2:47 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.8 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1404 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBUF 211850
SVRBUF
NYC045-212000-
/O.NEW.KBUF.SV.W.0053.070621T1848Z-070621T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
248 PM EDT THU JUN 21 2007
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JEFFERSON COUNTY IN CENTRAL NEW YORK
* UNTIL 400 PM EDT
* AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 50 MILES NORTH OF FORT
DRUM TO 40 MILES EAST OF TRENTON...AND MOVING SOUTHEAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
CLAYTON BY 315 PM EDT...
WATERTOWN...CALCIUM AND ADAMS CENTER BY 325 PM EDT...
FORT DRUM AND ADAMS BY 330 PM EDT...
LAT...LON 4477 7621 4415 7695 4374 7588 4389 7586
4403 7565 4420 7549 4446 7602
$$
RSH2 follow-up statements
000
WWUS51 KBUF 211915
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
314 PM EDT THU JUN 21 2007
NYC045-212000-
/O.CON.KBUF.SV.W.0053.000000T0000Z-070621T2000Z/
JEFFERSON NY-
314 PM EDT THU JUN 21 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR JEFFERSON COUNTY...
AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 30 MILES NORTHEAST OF
ALEXANDRIA BAY TO 5 MILES SOUTHWEST OF CAPE VINCENT...MOVING
SOUTHEAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
CLAYTON BY 320 PM EDT...
DEPAUVILLE BY 325 PM EDT...
LA FARGEVILLE BY 330 PM EDT...
PERCH RIVER BY 335 PM EDT...
SACKETS HARBOR BY 340 PM EDT...
BROWNVILLE BY 345 PM EDT...
WATERTOWN BY 350 PM EDT...
DEFERIET BY 355 PM EDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4477 7621 4415 7695 4374 7588 4389 7586
4403 7565 4420 7549 4446 7602
$$
RSH000
WWUS51 KBUF 211935
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
335 PM EDT THU JUN 21 2007
NYC045-212000-
/O.CON.KBUF.SV.W.0053.000000T0000Z-070621T2000Z/
JEFFERSON NY-
335 PM EDT THU JUN 21 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR JEFFERSON COUNTY...
AT 336 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
ALEXANDRIA BAY TO DEPAUVILLE TO SACKETS HARBOR...MOVING SOUTHEAST AT
40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
PERCH RIVER BY 340 PM EDT...
BROWNVILLE BY 345 PM EDT...
WATERTOWN BY 350 PM EDT...
PHILADELPHIA BY 355 PM EDT...
FORT DRUM BY 400 PM EDT...
LAT...LON 4477 7621 4415 7695 4374 7588 4389 7586
4403 7565 4420 7549 4446 7602
$$
RSHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 1:46 PM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jun 21, 1:46 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 146 PM EDT THU JUN 21 2007 .SYNOPSIS... A WEAK COLD FRONT WILL PASS THROUGH THE REGION THIS AFTERNOON, BRINGING THE POSSIBILITY FOR A PASSING SHOWER OR THUNDERSTORM. HIGH PRESSURE FOLLOWING THE FRONT WILL BUILD ACROSS THE EASTERN GREAT LAKES INTO THE WEEKEND, BRINGING MAINLY CLEAR SKIES. THE PASSING COLD FRONT WILL ADVECT COOLER THAN AVERAGE TEMPERATURES INTO THE AREA FOR FRIDAY AND SATURDAY. && .NEAR TERM /THROUGH TONIGHT/... WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE FORMING AHEAD OF THE WEAK SURFACE TROUGH (PSEUDO WARM FRONT) THAT IS PUSHING THROUGH WESTERN NEW YORK STATE THIS MORNING. A FEW MORE SHOWERS AND THUNDERSTORMS ARE ALSO FORMING AHEAD OF THE COLD FRONT WHICH WILL BE DROPPING SOUTH ACROSS THE AREA EARLY AFTERNOON. STILL LOOKS LIKE THE BEST CHANCE FOR ORGANIZED CONVECTION WILL BE ACROSS THE NORTH COUNTRY WHERE THE MODELS ARE SHOWING HIGHER CAPES AND MORE FAVORABLE LIFT AHEAD OF THE SHORT WAVE THAT WILL BE CROSSING NEW YORK STATE THIS AFTERNOON. THE 12Z KBUF SOUNDING SHOWS AN INVERTED V SOUNDING WITH A LAYER OF RELATIVELY MOIST AIR OVERLYING DRIER AIR BELOW 700 MB. EVAPORATIONAL COOLING THROUGH THE DRY LAYER COULD LEAD TO SOME GUSTY WINDS WITH ANY THUNDERSTORMS. THERE IS ALSO A POSSIBILITY OF SMALL HAIL EAST OF LAKE ONTARIO DUE TO THE LIKELIHOOD OF HIGHER CAPES AND RELATIVELY LOW WET BULB ZERO HEIGHTS. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... FOLLOWING THE FRONT TONIGHT HIGH PRESSURE WILL BUILD SOUTH ACROSS THE EASTERN GREAT LAKES AND DOMINATE THROUGH SATURDAY. EXPECT A GRADUAL INCREASE IN CLOUDS SATURDAY NIGHT AS A COLD FRONT PUSHES THROUGH SOUTHERN ONTARIO. && .LONG TERM /SUNDAY THROUGH THURSDAY/... THIS PERIOD WILL FEATURE WARMING TEMPERATURES AND GENERALLY DRY WEATHER AS A BROAD RIDGE OVER THE NATIONS MID SECTION WILL GRADUALLY BUILD TO THE EAST. THE RIDGE WILL MAKE ITS WAY ACROSS THE GREAT LAKES REGION ON TUESDAY...THEN IS EXPECTED TO FLATTEN AS A STRONG SHORTWAVE OVER MANITOBA WILL SHEAR OUT TO THE NORTHEAST. IN FACT...IT WILL BE THE REMNANTS OF THE ASSOCIATED SURFACE PACIFIC COLD FRONT THAT IS FORECAST TO CROSS OUR REGION ON WEDNESDAY. THIS COULD TOUCH OFF A SHOWER OR THUNDERSTORM...SO LOW CHANCE POPS WILL BE INSERTED. A CLOSER DAY TO DAY EXAMINATION OF THIS PERIOD SHOWS THAT HIGH PRESSURE TO OUR SOUTHEAST ON SUNDAY MORNING WILL GIVE WAY TO A DRY FRONTAL PASSAGE LATE IN THE DAY OR SUNDAY EVENING. THIS FRONT WILL BECOME STATIONARY IN THE VICINITY OF WESTERN NEW YORK MONDAY AND TUESDAY...BUT A DRY NORTHWEST FLOW IN PLACE WILL ONLY INCLUDE SLIGHT CHANCE POPS FOR ANY CONVECTION. FOR WEDNESDAY...THE STALLED FRONT WILL LIFT NORTH OF THE REGION WITH THE BEFORE MENTIONED PACIFIC FRONT TO FOLLOW LATE IN THE DAY. AS HEADLINED AT THE TOP OF THIS SECTION...IT WILL GET WARMER DURING THIS FORECAST PERIOD. H8 TEMPS THAT WILL START OUT IN THE MID TEENS ON SUNDAY WILL WARM TO NEAR 20 (FAR WEST) BY TUESDAY AFTERNOON. THE GFS ENSEMBLES REMAIN A COUPLE DEGREES BEHIND THE OPERATIONAL MODEL...BUT GIVEN THE DEPARTURE FROM NORMAL...THIS IS NOT SURPRISING. WILL THUS CONTINUE TO LEAN MORE TOWARDS THE OPERATIONAL MODEL AND AIM HIGH ON MAX TEMPS FOR TUESDAY...OVERSHOOTING BOTH MEX AND HPC GUIDANCE. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... WHILE VFR CONDITIONS WILL PREVAIL DURING THE TAF PERIOD...THERE WILL BE WIDELY SEPARATED THUNDERSTORMS DURING THE REMAINDER OF THIS AFTERNOON THAT COULD CASUE LOCALIZED SHORT LIVED MVFR WEATHER. THE GREATEST RISK FOR CONVECTION BETWEEN 18 AND 00Z WILL BE FOUND FROM ROC EASTWARD...AND PARTICULARLY EAST OF LAKE ONTARIO. ANY STORMS THAT FORM WILL HAVE THE POTENTIAL TO PRODUCE SFC WIND GUSTS IN EXCESS OF 40 KNOTS ALONG WITH SMALL HAIL. HIGH PRESSURE BUILDING SOUTH FROM WESTERN ONTARIO WILL THEN CLEAR OUT ANY CONVECTION EARLY THIS EVENING...LEAVING BEHIND MAINLY CLEAR SKIES FOR THE OVERNIGHT AND FRIDAY. LOOKING FURTHER AHEAD...THE HIGH PRESSURE WILL BUILD ACROSS THE REGION FRIDAY NIGHT AND SATURDAY. THIS WILL PRODUCE FINE VFR FLYING WEATHER. ANOTHER COLD FRONT WILL SLIP ACROSS THE REGION ON SUNDAY. WHILE SCATTERED CONVECTION COULD ONCE AGAIN BE GENERATED...THE VAST MAJORITY OF THE DAY WILL FEATURE VFR CONDITIONS. RIDGING WILL THEN KEEP VFR WEATHER OVER THE REGION ON MONDAY. && .MARINE... HIGH PRESSURE EXTENDING FORM THE LOWER OHIO VALLEY TO THE EASTERN GREAT LAKES WILL KEEP GENERALLY LIGHT WINDS AND MINIMAL WAVES ACROSS BOTH LAKES ERIE AND ONTARIO EARLY THIS MORNING. A COLD FRONT APPROACHING FROM THE UPPER GREAT LAKES WILL SHARPEN THE PRESSURE GRADIENT TODAY...WITH WINDS AND WAVES PICKING UP. A SMALL CRAFT ADVISORY WILL BE ISSUED FOR LAKE ERIE INTO THE EARLY AFTERNOON. HIGH PRESSURE WILL NOSE SOUTH FROM JAMES BAY TONIGHT AND FRIDAY... AND WINDS MAY INCREASE ENOUGH FRIDAY AFTERNOON FOR SMALL CRAFT ADVISORIES ON THE WEST HALF OF LAKE ONTARIO. AS THE HIGH BUILDS IN OVERNIGHT FRIDAY NIGHT THE PRESSURE GRADIENT WILL RELAX WITH ANOTHER ROUND OF GENERALLY LIGHT WINDS AND SMALL WAVES ANTICIPATED FOR BOTH LAKES ERIE AND ONTARIO. THE HIGH PRESSURE SYSTEM WILL THEN DRIFT SOUTH ACROSS THE GREAT LAKES DURING THE DAY SATURDAY WITH IDEAL BOATING CONDITIONS EXPECTED. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...LEVAN NEAR TERM...TJP SHORT TERM...LEVAN LONG TERM...RSH AVIATION...RSH MARINE...APB
Hazardous weather outlook, Jun 21, 5:26 AM EDT, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 526 AM EDT THU JUN 21 2007 NYZ001>008-010>014-019>021-085-220930- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 526 AM EDT THU JUN 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-061-LOZ042>045-062>065-SLZ022-024-220930- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 526 AM EDT THU JUN 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Special weather statement, Jun 21, 1:50 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 150 PM EDT THU JUN 21 2007 NYZ007-008-211915- JEFFERSON NY-LEWIS NY- 150 PM EDT THU JUN 21 2007 ...STRONG THUNDERSTORMS APPROACHING FROM EASTERN ONTARIO... * AT 148 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL... AND STRONG GUSTY WINDS. THESE STORMS WERE LOCATED ABOUT 60 MILES NORTH OF CLAYTON...AND WERE MOVING SOUTHEAST AT 50 MPH. THESE STORMS COULD POSSIBLY MOVE ACROSS THE NORTHERN PORTIONS OF JEFFERSON AND LEWIS COUNTIES AFTER 1:30 PM EDT. AND WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH LARGE HAIL AND/OR DAMAGING WINDS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS RSH
Local storm report, Jun 21, 2:33 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
233 PM EDT THU JUN 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL PENFIELD 43.13N 77.48W
06/21/2007 M0.88 INCH MONROE NY BROADCAST MEDIA
NICKEL SIZE HAIL
0225 PM HAIL EAST ROCHESTER 43.11N 77.49W
06/21/2007 M0.75 INCH MONROE NY TRAINED SPOTTER
PENNY SIZE HAIL
&&
MPUKAJLOThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 9:38 AM EDT | Special Marine Warning | BUF | 52 min | |
| Jun 21, 1:19 PM EDT | Special Marine Warning | BUF | 86 min | |
| Jun 21, 2:01 PM EDT | Severe Thunderstorm Warning | BUF | Monroe, Orleans | 59 min |
| Jun 21, 2:28 PM EDT | Severe Thunderstorm Warning | BUF | Wayne | 62 min |
| Jun 21, 2:38 PM EDT | Severe Thunderstorm Warning | BUF | Ontario | 67 min |
| Jun 21, 2:43 PM EDT | Special Marine Warning | BUF | 92 min | |
| Jun 21, 3:03 PM EDT | Severe Thunderstorm Warning | BUF | Monroe | 42 min |
| Jun 21, 3:48 PM EDT | Severe Thunderstorm Warning | BUF | Ontario | 36 min |
| Jun 21, 4:02 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson | 43 min |
| Jun 21, 4:21 PM EDT | Special Marine Warning | BUF | 39 min | |
| Jun 21, 6:41 PM EDT | Special Marine Warning | BUF | 34 min | |
| Jun 21, 7:14 PM EDT | Special Marine Warning | BUF | 46 min | |
| Jun 21, 7:54 PM EDT | Special Marine Warning | BUF | 36 min |
Nearby
Severe Thunderstorm Warnings in New York, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.